Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 151, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 1, 2006, 6:05 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2006, 6:05 AM HST (16:05 UTC)
- Expired
- Nov 1, 2006, 9:00 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 011606 FFWHFO HIC003-011900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 605 AM HST WED NOV 1 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 900 AM HST * AT 557 AM HST...RADAR SHOWED HEAVY RAIN NEAR KANEOHE...OR ABOUT 6 MILES NORTHEAST OF HONOLULU. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RADAR GAGES REPORT RAINFALL RATES IN EXCESS OF 3 INCHES PER HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...MANOA...TANTALUS...KAMEHAMEHA HEIGHTS...MAKIKI... MAUNAWILI...AND KAHILI. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 900 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2129 15790 2129 15770 2147 15770 2147 15790 $$
2 follow-up statements
000 WGHW70 PHFO 011753 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 741 AM HST WED NOV 1 2006 HIC003-011900- OAHU IN HONOLULU COUNTY- 741 AM HST WED NOV 1 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 900 AM HST... HEAVY RAINS CONTINUE OVER WINDWARD OAHU WITH RAIN RATES OF 3 TO 4 INCHES PER HOUR OVER THE KANEOHE AREA. RATES OF 1 TO 2 INCHES PER HOUR WERE OVER THE UPPER ELEVATIONS OF THE KOOLAU RANGE NEAR KAHANA VALLEY AND PUNALUU. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAUULA...PUNALUU...LAIE...KANEOHE ...KAHUKU...KAHALUU...KAAAWA... AND KAILUA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS. MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T DROWN. ESCAPE RISING WATER BY CLIMBING DIRECTLY TO HIGHER GROUND. NEVER TRY TO OUTRACE A FLOOD...EITHER ON FOOT OR IN YOUR VEHICLE. DO NOT CAMP NEAR STREAMS OR OTHER AREAS SUBJECT TO FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON FOR HONOLULU COUNTY. THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 900 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2160 15814 2123 15771 2134 15758 2175 15797 $$ KODAMA
000 WGHW70 PHFO 011851 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 849 AM HST WED NOV 1 2006 HIC003-011859- OAHU IN HONOLULU- 849 AM HST WED NOV 1 2006 ...THE FLASH FLOOD WARNING FOR THE ISLAND OF OAHU IN HONOLULU COUNTY IS CANCELLED... HEAVY RAINS HAVE DIMINISHED BUT RUNOFF IS STILL OCCURRING OVER WINDWARD OAHU. CIVIL DEFENSE REPORTED THAT KAPAA QUARRY ROAD REMAINS CLOSED DUE TO HEAVY PONDING. LAT...LON 2160 15814 2123 15771 2134 15758 2175 15797 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 4:00 AM HST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 1, 4:00 AM HST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED NOV 1 2006 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL PASS JUST NORTH OF THE ISLANDS LATER TONIGHT AND THURSDAY. THE LOW WILL TURN OUR WINDS FROM LIGHT TRADES TO MOIST SOUTHERLIES STARTING LATER TODAY AND CONTINUING INTO THURSDAY. CLOUDY...HUMID WEATHER AND LOCALLY HEAVY SHOWERS ARE EXPECTED...ESPECIALLY FOR KAUAI AND OAHU WHICH WILL BE CLOSEST TO THE LOW. FEWER CLOUDS AND SHOWERS ARE EXPECTED AS WE HEAD INTO THE WEEKEND...BUT IT WILL REMAIN HUMID. RAINFALL WILL FAVOR THE AFTERNOON AND EVENING HOURS THIS WEEKEND. THE TRADES WILL PROBABLY RETURN EARLY NEXT WEEK. && .UPDATE... HAVE MADE A LAST MINUTE DECISION TO INCLUDE MAUI COUNTY IN THE UPCOMING FLASH FLOOD WATCH BASED ON CONVECTIVE TRENDS WE ARE SEEING EARLY THIS MORNING. NO OTHER CHANGES. && .DISCUSSION... MAIN FORECAST PROBLEM TO CONSIDER THIS MORNING IS THREAT FOR HEAVY RAINFALL...WHEN AND WHERE. WATER VAPOR IMAGERY EARLY THIS MORNING SHOWS A FAIRLY STRONG SHORTWAVE TROUGH AXIS THROUGH ABOUT 30N 170W TO THE DATELINE AT 21N...OR ABOUT 1000 MILES WNW OF KAUAI. THE MODELS ARE IN GOOD AGREEMENT THAT THIS FEATURE WILL CONTINUE TO SLIDE RATHER QUICKLY EASTWARD OVER THE NEXT COUPLE OF DAYS. THE MODELS SUGGEST THAT THIS UPPER FEATURE WILL BE STRONG ENOUGH TO INDUCE A WAVE OF LOW PRESSURE THAT WILL DEVELOP WEST OF KAUAI LATER TODAY AND SLIDE EASTWARD OVER OR JUST N OF THE ISLANDS THU AND THU NIGHT. FORTUNATELY...THE MODELS SEEM TO BE CONVERGING ON A SOLUTION NOW. THE 00Z RUN OF THE NOGAPS WAS MUCH LESS AGGRESSIVE WITH THE INTENSIFICATION OF THE SURFACE LOW...AND SEEMS MORE REASONABLE. THE WRF-NMM SOLUTION APPEARS TO HAVE COME MORE IN LINE WITH THE GFS... WHICH APPEARS TO BE THE MOST CONSISTENT MODEL OVER TIME WITH THIS EVENT. BOTH THE GFS AND WRF-NMM SHOW DECENT ISENTROPIC LIFT ALONG THE 305K SURFACE DEVELOPING OVER KAUAI BY TONIGHT AND SPREADING EASTWARD TO OAHU BEFORE WEAKENING. IN ADDITION...RATHER STRONG UPPER LEVEL DIFFLUENCE DEVELOPS IN THIS SAME ZONE AS THE SHORTWAVE ALOFT APPROACHES...WHICH WILL HELP TO ENHANCE THE LOWER LEVEL FORCING. THE AIRMASS IS ALREADY VERY JUICY WITH PRECIPITABLE WATER AROUND 2 INCHES IN THE UNCONTAMINATED 12Z SOUNDINGS FROM BOTH PHLI AND PHTO... SO IT WILL NOT TAKE MUCH TO DEVELOP HEAVY SHOWERS. FEEL THAT WE/VE GOT ENOUGH EVIDENCE NOW TO GO WITH A FLASH FLOOD WATCH FOR KAUAI AND OAHU...STARTING TODAY AND CONTINUING INTO THURSDAY. ONCE THE UPPER LEVEL SHORTWAVE AND SURFACE LOW PASS TO THE NE BY FRIDAY...THE TRAILING REMNANT CONVERGENT SHOWER BAND WILL WEAKEN RATHER QUICKLY...PROBABLY SOMEWHERE IN THE VICINITY OF OAHU OR MAUI COUNTY. HOWEVER...THE AIRMASS WILL REMAIN RATHER JUICY...SO THERE WILL REMAIN A LIKELIHOOD FOR MORE LOCALIZED MODERATE TO HEAVY SHOWERS. MODELS AGREE THAT THE SUBTROPICAL RIDGE WILL REDEVELOP NEAR THE BIG ISLAND BY SATURDAY...WITH MOIST SOUTHERLY WINDS CONTINUING FOR THE WESTERN AND CENTRAL ISLANDS AS WE START THE WEEKEND. LONGER RANGE GUIDANCE SHOWS THE SUBTROPICAL RIDGE SHIFTING BACK TO THE N OVER THE ISLANDS OVER THE WEEKEND. EVEN THOUGH MID LEVEL RIDGING WILL BE BUILDING IN FROM THE W...THE AIRMASS WILL REMAIN MOIST ENOUGH TO SUPPORT A CONVECTIVE PATTERN THAT COULD LEAD TO LOCALLY HEAVY AFTERNOON AND EVENING SHOWERS OVER THE ISLAND INTERIORS. HIGH PRESSURE WILL BUILD TO THE N OF THE ISLANDS LATER MONDAY ALLOWING THE TRADES TO MAKE A COMEBACK WITH DRIER AIR AND LOWER HUMIDITY SPREADING IN FROM THE E. && .MARINE... BASED ON OVERNIGHT BUOY DATA...WE WILL DROP THE HIGH SURF ADVISORIES FOR THE N AND E FACING SHORES WITH THIS PACKAGE. THE N SWELL WILL REMAIN HIGH ENOUGH TO REQUIRE A MARINE WEATHER STATEMENT FOR HARBOR SURGES IN HILO AND KAHULUI HARBORS...HOWEVER. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 AM TODAY THROUGH 6 PM THURSDAY FOR NIIHAU... KAUAI...AND OAHU...MOLOKAI...LANAI...KAHOOLAWE...AND MAUI. && R BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:55 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Nov 1, 5:59 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 1, 6:50 AM HST | Flash Flood Warning | HFO | Kalawao | 2 hr |
| Nov 1, 6:55 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 1, 8:14 AM HST | Flash Flood Watch | HFO | Hawaii, Honolulu, Kauai, Kalawao | 43 hr |
| Nov 1, 10:38 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 1, 11:15 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 1, 1:15 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.